Alert archive / Utah / Hard Freeze Warnings in 2012

Hard Freeze Warning 6, NWS Salt Lake City, UT

June 9, 2012

NWS Salt Lake City, UT issued this hard freeze warning at Jun 9, 2012, 3:07 PM MDT. It took effect at Jun 10, 2012, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2012, 3:07 PM MDT (21:07 UTC)
In effect from
Jun 10, 2012, 12:00 AM MDT
Expired
Jun 10, 2012, 9:00 AM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this hard freeze warning went out at Jun 9, 10:02 AM MDT, 5 hours 5 minutes earlier.

Area forecast discussion, Jun 9, 10:02 AM MDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1002 AM MDT SAT JUN 9 2012

.SYNOPSIS...A GENERALLY DRY COLD FRONT WILL STRENGTHEN AS IT
SWEEPS SOUTHEAST THROUGH THE STATE LATER TODAY. SIGNIFICANTLY
COOLER AIR WILL FOLLOW THE FRONT ON SUNDAY. A GRADUAL WARMING
TREND WILL FOLLOW FOR THE FIRST HALF OF NEXT WEEK.

&&

.DISCUSSION...A SURFACE COLD FRONT STRETCHES FROM NEAR A KDRA-
KDTA-KRKS LINE THIS MORNING. THE ASSOCIATED UPPER TROUGH IS
CENTERED NEAR THE ID/NV/OR TRIPLE POINT. SOME SCATTERED CLOUDS
HAVE DEVELOPED OVER NORTHERN UTAH AHEAD OF THE SYSTEM...AND STRONG
SOUTHERLY FLOW IS STARTING TO MIX DOWN...RESULTING IN GUSTY WINDS
AHEAD OF THE FRONTAL BOUNDARY.

THE TROUGH WILL SLIDE EAST TODAY...MOVING THROUGH NORTHERN UTAH
THIS EVENING AND OVERNIGHT. THIS WILL BRING THE UPPER LEVEL
FRONTAL SUPPORT INTO THE STATE...STRENGTHENING THE FRONT AND
ALLOWING IT TO QUICKLY PUSH THROUGH THE FORECAST AREA. THE DRY
AIRMASS ASSOCIATED WITH THIS SYSTEM WILL GREATLY LIMIT CONVECTION.
HOWEVER...STRONG PRESSURE GRADIENT WILL SUPPORT SOME GUSTY POST
FRONTAL WINDS. DOWNSLOPE WINDS IN THE UINTA BASIN AND CASTLE
COUNTRY ARE EXPECTED TO REACH WARNING LEVELS FOR A TIME. GOING
WIND HEADLINES COVER THE THREAT OF PRE- AND POST-FRONTAL WINDS
WELL.

TEMPERATURES WILL BE NOTICEABLY COOLER OVER MUCH OF THE FORECAST
AREA BEHIND THE FRONT TOMORROW...WITH SOME NORTHERN UTAH MAXES
RUNNING OVER 10F BELOW SEASONAL NORMS. SURFACE RIDGING IS PROGGED
TO RETURN BY MONDAY WITH ZONAL FLOW ALOFT...RESULTING IN A QUICK
WARMING AND DRYING TREND FOR EARLY NEXT WEEK.

NO UPDATES EXPECTED TO THE FORECAST THIS MORNING.

&&

.AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGHOUT
THE DAY. NORTHWESTERLY WINDS SHOULD BECOME INCREASINGLY GUSTY
THROUGH THE DAYTIME HOURS...WITH GUSTS IN EXCESS OF 30 MPH
EXPECTED LATER THIS AFTERNOON.

&&

.FIRE WEATHER...COLD FRONT DRAPED ACROSS CENTRAL UTAH WILL REMAIN
ESSENTIALLY STATIONARY THIS MORNING BEFORE SURGING SOUTH QUITE
RAPIDLY LATER THIS AFTERNOON. STRONG GUSTY SOUTHWEST WINDS AHEAD OF
THE FRONT WILL KEEP SEVERE FIRE WEATHER CONDITIONS GOING ACROSS
SOUTHERN UTAH TODAY. THE FRONT WILL PASS THROUGH MUCH OF THE
DISTRICT LATE THIS AFTERNOON/EVENING WITH ONGOING SEVERE FIRE
WEATHER CONDITIONS FOR A FEW HOURS BEHIND THE FRONTAL PASSAGE...BUT
HUMIDITY TRENDS WILL BE ON THE RISE. AS A RESULT...A RED FLAG
WARNING CONTINUES FOR MUCH OF THE STATE THROUGH THIS EVENING BUT IS
DROPPED OVERNIGHT.

A BIT OF AN INCREASE IN HUMIDITIES WILL TRAIL THE FRONT WITH MUCH
COOLER TEMPERATURES AND A BRIEF RESPITE FROM DANGEROUS FIRE
CONDITIONS SUNDAY INTO EARLY NEXT WEEK. HIGH PRESSURE WILL THEN
BUILD INTO THE AREA FOR MUCH OF THE COMING WORK WEEK PUTTING UTAH
BACK UNDER A DRYING AND RAPIDLY WARMING REGIME.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING BELOW 6500 FEET
     FOR UTZ489-494.

     WIND ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR UTZ013-020-021.

     WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR UTZ005.

     RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING BELOW 6000 FEET
     FOR UTZ492.

     WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR UTZ003-004.

     RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR
     UTZ488-493-495>498.

     WIND ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR UTZ015-016.

     HIGH WIND WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT
     TONIGHT FOR UTZ011-012.

WY...NONE.
&&

PUBLIC/AVIATION...TRAPHAGAN
FIRE WEATHER...MERRILL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 9, 3:37 AM MDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
337 AM MDT SAT JUN 9 2012

UTZ001>016-019>021-517-518-WYZ021-101300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
337 AM MDT SAT JUN 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS WILL COMBINE WITH LOW HUMIDITY TO PROVIDE HIGH FIRE
WEATHER DANGER ACROSS CENTRAL AND SOUTHERN UTAH TODAY.

A COLD FRONT WILL SWEEP SOUTHEAST ACROSS UTAH TODAY INTO TONIGHT.
STRONG WINDS ARE EXPECTED ON EITHER SIDE OF THIS BOUNDARY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

Hard Freeze Warnings in Utah, 2012Every hard freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.